MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-2138
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
: device manufacturer date: the device was manufactured in (b)(6) 2020 based on the three-digit lot number.The specific date could not be determined with that information.During inspection and testing, the device could not be connected to the reprocessor.Inspection and testing found both sides of the grey lock levers and metal clips were detached and missing from the reprocessor plastic connector side.The missing/detached metal clip and lock lever were not returned for evaluation.In addition, there were scratches on the outside of the tube, scratches/nicks on the plastic connector, scratches and dents on both metal connectors, scratches on the plastic y-joint, and white spots inside the tube.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported the connector on the subject device was broken during installation of the endoscope reprocessor.There was no procedural impact or patient harm associated with the event.The subject device was sent to olympus for evaluation.During inspection and testing, the device could not be connected to the reprocessor.This report is being submitted for the malfunction found during evaluation (unable to connect).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record (dhr) was unable to be reviewed for this device.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it is likely the connecting tube could not be connected due to the coming apart of the lock lever by external stress.However, a definitive root cause could not be determined.The following information is stated in the instructions for use (ifu): "9 preparation and inspection 2 move the lock levers of the reprocessor side connector to make sure that they function properly and are not broken." olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16417458
Report Number9610595-2023-02964
Device Sequence Number17578181
Product Code FEB
UDI-Device Identifier04953170404184
UDI-Public04953170404184
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2138
Device Lot Number0YA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OER-ELITE: OLYMPUS ENDOSCOPE REPROCESSOR.
Patient SexUnknown